MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74023253
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was sitting on a chair and upon rising he felt that the knee became unstable.Upon inspecting the patient intraoperatively it was discovered that the insert was fractured.A revision surgery was performed to implant a new insert.
 
Additional Manufacturer Narrative
It was reported that the patient was sitting on a chair and upon rising he felt that the knee became unstable.Upon inspecting the patient intraoperatively it was discovered that the insert was fractured.The affected journey bcs articular insert, used in treatment, was not returned for evaluation.However, photos were provided which confirmed the stated failure.The peg has broken off of the insert.As device information was not made available, device history record cannot be completed.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to traumatic injury, size of device or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURN ART INS BCS STD 5-6 RT11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9187480
Report Number1020279-2019-03651
Device Sequence Number2413804
Product Code JWH
UDI-Device Identifier03596010555151
UDI-Public03596010555151
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74023253
Device Catalogue Number74023253
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;